Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 23, NWS Cleveland, OH

July 23, 2014

NWS Cleveland, OH issued this small craft advisory at Jul 23, 2014, 9:15 AM EDT. It took effect at Jul 23, 2014, 4:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2014, 9:15 AM EDT (13:15 UTC)
In effect from
Jul 23, 2014, 4:00 PM EDT
Expired
Jul 24, 2014, 3:47 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WHUS71 KCLE 231315
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
915 AM EDT WED JUL 23 2014

LEZ142>149-232115-
/O.NEW.KCLE.SC.Y.0023.140723T2000Z-140724T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
915 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT THURSDAY. 

* WINDS AND WAVES: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS
  INTO TONIGHT CAUSING WAVES TO BUILD TO 3 TO 5 FEET. WINDS AND
  WAVES WILL DIMINISH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
5 follow-up statements
088 
WHUS71 KCLE 231910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT WED JUL 23 2014

LEZ142>149-240315-
/O.CON.KCLE.SC.Y.0023.140723T2000Z-140724T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
310 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS TONIGHT WILL
  PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
773 
WHUS71 KCLE 240213
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT WED JUL 23 2014

LEZ142-240315-
/O.CAN.KCLE.SC.Y.0023.000000T0000Z-140724T1400Z/
MAUMEE BAY TO RENO BEACH OH-
1013 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
OVERNIGHT WITH NORTH WINDS OF 10 TO 15 KNOTS AND WAVES OF 1 TO 3
FEET.

$$

LEZ143>149-241015-
/O.CON.KCLE.SC.Y.0023.000000T0000Z-140724T1400Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1013 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS TONIGHT WILL 
  PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
127 
WHUS71 KCLE 240756
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EDT THU JUL 24 2014

LEZ143>149-241500-
/O.EXT.KCLE.SC.Y.0023.000000T0000Z-140724T1500Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
356 AM EDT THU JUL 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS THIS MORNING
  WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
675 
WHUS71 KCLE 241351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EDT THU JUL 24 2014

LEZ143>149-242000-
/O.EXT.KCLE.SC.Y.0023.000000T0000Z-140724T2000Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 AM EDT THU JUL 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHEAST WINDS AROUND 15 KNOTS WILL CONTINUE
  TO PRODUCE WAVES OF 4 FEET THROUGH EARLY AFTERNOON. WINDS AND
  WAVES WILL DIMINISH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
023 
WHUS71 KCLE 241947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT THU JUL 24 2014

LEZ143>149-242100-
/O.CAN.KCLE.SC.Y.0023.000000T0000Z-140724T2000Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
347 PM EDT THU JUL 24 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WAVES OF 2 TO 4 FEET WILL CONTINUE THROUGH EARLY EVENING...BEFORE
SUBSIDING MORE AS WINDS CONTINUE TO DIMINISH.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 9:02 AM EDT, 13 minutes earlier.

Area forecast discussion, Jul 23, 9:02 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT WED JUL 23 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS MORNING. HIGH PRESSURE WILL
SETTLE OVER THE GREAT LAKES AND OHIO VALLEY FOR THURSDAY AND
FRIDAY. THE NEXT WEATHER DISTURBANCE WILL AFFECT US OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT AS OF 6 AM WAS LOCATED FROM SOUTHERN ONTARIO TO NEAR
TOLEDO AND INTO NORTHERN INDIANA. THIS FRONT CONTINUES TO MAKE
PROGRESS SOUTHEAST AND HAD INITIATED A LINE OF
SHOWERS/THUNDERSTORMS ALONG THE FRONT. FOLLOWING THE MORE RECENT
HRRR RUNS...HAVE TAKEN THIS LINE TO THE I-71 CORRIDOR WHILE
ALLOWING IT TO WEAKEN. MAY HAVE SOME NEW DEVELOPMENT TOWARD MIDDAY
ACROSS THE SOUTHEAST...BUT PRECIP SHOULD BE OUT OF HERE BY LATE
AFTERNOON/EARLY EVENING. TEMPERATURES COOLER TODAY...CLOUD
COVER...SHOWERS..AND THEN THE COLD AIR ADVECTION. WILL HAVE HIGHS
TODAY IN THE 70S. WILL KEEP MOSTLY CLOUDY SKIES THROUGH THE LATE
AFTERNOON. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE.
ONLY MAE MINOR TWEAKS TO THE FORECAST GRIDS WITH THIS EARLY
MORNING UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MOST IF NOT ALL OF THE PRECIPITATION WILL HAVE EXITED THE AREA BY
6 PM TONIGHT. WILL GET GRADUAL CLEARING OVERNIGHT AND LOWS WILL
GET BACK INTO THE 50S.

CANADIAN HIGH PRESSURE SETTLES OVER THE REGION TO END THE WORK
WEEK. AS HAS BEEN FAIRLY TYPICAL THIS SUMMER...HIGHS WILL BE IN
THE 70S AND NIGHT LOWS IN THE 50S.

WEEKEND LEFT UNSETTLED...ALTHOUGH NOT A WASHOUT. WARM FRONT AND
POSSIBLE PRECIP LIFTS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.
HAVE CONTINUED BROAD BRUSHED LOW CHANCE POPS. HIGHS SATURDAY ON
EITHER SIDE OF 80.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
SUNDAY IS A TRICKY FORECAST DAY. THE SHOWERS PROGGED TO PUSH ACROSS
THE FORECAST AREA ON SATURDAY/SATURDAY NIGHT SHOULD BE MOVING OFF TO
THE EAST. SOME OF THE GUIDANCE SHOWS A BUBBLE OF WARM AIR SLIDING
ACROSS THE MIDWEST AND OHIO VALLEY AND THIS WARMER AIR COULD BRUSH
THE AREA. MEANWHILE...COLD FRONTOGENESIS IS PROGGED TO DEVELOP OVER
THE CENTRAL GREAT LAKES SO THERE MAY BE A RETURN OF SHOWERS AND
STORMS AS THE FRONT BEGINS TO MOVE SOUTHEAST. WILL FORECAST HIGH
TEMPERATURES NEAR NORMAL BUT THE ACTUAL TEMPS COULD BE A FEW DEGREES
ABOVE OR BELOW THAT DEPENDING ON THE CLOUDS AND SHOWERS. BY MONDAY
THE COLD FRONT SHOULD BE SOUTH OF THE AREA AND THE NEXT COOL DOWN
SHOULD BE UNDERWAY. HIGHS MAY STRUGGLE TO GET MUCH ABOVE 70 IF IT IS
CLOUDY AND SHOWERY. THE MODELS ARE TRENDING COLDER BY TUESDAY WITH
850 MB TEMPERATURES ONLY AROUND 6C. WILL KEEP A CHANCE OF SHOWERS
ACROSS NE OH/NW PA. FORECAST TEMPS WILL BE SOME 10 DEGREES OR SO
BELOW NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE COLD FRONT WILL DROP SOUTH ACROSS THE AREA THIS MORNING OR
EARLY AFTERNOON WITH A WIND SHIFT FROM WSW TO NNW. SHOWERS REMAIN
POSSIBLE UNTIL AN HOUR OR SO AFTER THE FRONTAL PASSAGE. CEILINGS
WILL LOWER TO MVFR (010-020) SOON AFTER FRONTAL PASSAGE AND THEN
VERY SLOWLY IMPROVE TO VFR FROM NORTHWEST TO SOUTHEAST THIS
AFTERNOON/EVENING WITH CLEARING TONIGHT.

OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS SAT AND SUN.

&&

.MARINE...
THE COLD FRONT IS DROPPING ACROSS LAKE ERIE EARLY THIS MORNING.
THE WINDS BEHIND THE FRONT INCREASE TO MODERATE LEVELS INITIALLY
AND THE LAKE WILL BE CHOPPY AT TIMES TODAY. THE BEST CHANCE FOR
WINDS AND WAVES TO EXCEED SMALL CRAFT ADVISORY CRITERIA WILL BE
TONIGHT AS THE PRESSURE RISES SHOULD BOOST THE NORTH WINDS TO
ABOUT 20 KNOTS OR SO. A SCA HAS BEEN ISSUED FOR THIS EVENING INTO
THU MORNING.

WINDS AND WAVES SHOULD BEGIN TO DIMINISH THURSDAY AS THE SURFACE
HIGH BUILDS EAST ACROSS THE LOWER GREAT LAKES. THE HIGH SHOULD
MOVE EAST OF THE AREA BY FRIDAY NIGHT AND WINDS SHOULD COME AROUND
FROM THE SOUTH. A WARM FRONT WILL APPROACH LAKE ERIE ON SATURDAY
WITH A COLD FRONT TO FOLLOW LATE SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EDT
     THURSDAY FOR LEZ142>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...ADAMS/KOSARIK
Hazardous weather outlook, Jul 23, 4:27 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
427 AM EDT WED JUL 23 2014

OHZ003-007-009>012-089-PAZ001-240830-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
427 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ON LAKE ERIE BEACHES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-240830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
427 AM EDT WED JUL 23 2014

...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-162>169-OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-
003-240830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-SANDUSKY-
GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
427 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:10 AM EDTRip Current StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more12 hr

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.